CaltechAUTHORS
  A Caltech Library Service

Choquet Rationality

Ghirardato, Paolo and Le Breton, Michel (2000) Choquet Rationality. Journal of Economic Theory, 90 (2). pp. 277-285. ISSN 0022-0531. https://resolver.caltech.edu/CaltechAUTHORS:20170822-153713524

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170822-153713524

Abstract

Consider a decision problem under uncertainty for a decision maker with known (utility) payoffs over prizes. We say that an act is Choquet (Shafer, Bernoulli) rational if for some capacity (belief function, probability) over the set of states, it maximizes her “expected” utility. We show that an act may be Choquet rational without being Bernoulli rational, but it is Choquet rational if and only if it is Shafer rational.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1006/jeth.1999.2599DOIArticle
http://www.sciencedirect.com/science/article/pii/S0022053199925991PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170814-163740702Related ItemWorking Paper
Additional Information:© 2000 Elsevier Inc. Received 25 August 1998, Revised 9 September 1999. A previous version of this paper was circulated with the title “Choquet Rationalizability.” We are indebted to Paolo Battigalli, Kim Border, Larry Epstein, John Ledyard, Massimo Maxinacci, Igal Milchtaich, Klaus Nehring and audiences at Berkeley, Caltech, Paris VI and the LOFT 2 conference (Torino, December 1996), the Conference on “Rationality in Game Theory and Utility Theory” (Caen, June 1997) and ESEM 97 (Toulouse, August 1997) for helpful comments and discussion. An associate editor provided exceptionally detailed comments and suggestions, which helped substantially giving the paper the present compact form. The second author is grateful to the Division of the Humanities and Social Sciences at Caltech for its hospitality during the period in which this paper was written.
Issue or Number:2
Classification Code:JEL: C72, D81
Record Number:CaltechAUTHORS:20170822-153713524
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170822-153713524
Official Citation:Paolo Ghirardato, Michel Le Breton, Choquet Rationality, Journal of Economic Theory, Volume 90, Issue 2, February 2000, Pages 277-285, ISSN 0022-0531, https://doi.org/10.1006/jeth.1999.2599. (http://www.sciencedirect.com/science/article/pii/S0022053199925991)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80702
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Aug 2017 17:12
Last Modified:03 Oct 2019 18:34

Repository Staff Only: item control page